Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Sep 10, 2021, 2:04 PM MDT for Salt Lake County, Utah. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2021, 2:04 PM MDT (20:04 UTC)
- Expired
- Sep 10, 2021, 2:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Salt Lake City, UT
- Hail
- 0.25 in
- Wind
- 55
County Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 64 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3445 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299
WWUS85 KSLC 102004
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
204 PM MDT Fri Sep 10 2021
UTZ101-102-104-105-110-102045-
Salt Lake Valley UT-Northern Wasatch Front UT-Wasatch Mountains I-
80 North UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-
204 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of south central
Weber...central Salt Lake...eastern Davis...southwestern Morgan...
western Summit and east central Tooele Counties through 245 PM MDT...
At 203 PM MDT, Doppler radar was tracking a strong thunderstorm over
Magna, or near West Valley City, moving northeast at 35 mph.
Additional strong thunderstorms were located near South Jordan.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salt Lake City, West Valley City, Layton, Murray, Bountiful,
Farmington, Hill Air Force Base, West Jordan, Taylorsville, South
Jordan, Clearfield, Midvale, Kaysville, South Salt Lake, Herriman,
South Ogden, North Salt Lake, Centerville, Woods Cross and South
Weber.
This includes the following highways...
Interstate 15 between mile markers 298 and 334.
Interstate 84 between mile markers 85 and 89.
Interstate 80 in Utah between mile markers 99 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4110 11180 4102 11177 4099 11172 4093 11167
4093 11165 4103 11166 4096 11151 4052 11202
4069 11227 4117 11196
TIME...MOT...LOC 2003Z 211DEG 29KT 4071 11213
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
CRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Sep 10, 4:11 AM MDT, 9 hours 53 minutes earlier.
Area forecast discussion, Sep 10, 4:11 AM MDT, 9 hours 53 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 411 AM MDT Fri Sep 10 2021 .SYNOPSIS...The ridge of high pressure over central New Mexico will continue to be flattened as a trough moves from northern California this morning to across the Northern Rockies late tonight through Saturday. A zonal flow with embedded disturbances is expected to stream across the northern Great Basin Sunday into the middle of next week. && .SHORT TERM (Through 12Z/6AM Monday)...Moisture is increasing over western portions of the CWA this morning with a few rain echoes showing up across the western valleys overnight. With a dry sub- cloud layer, these radar echoes are not resulting in rain at the surface but they are producing gusty isolated outflow winds. This trend is expected to continue today with the areal coverage increasing over the mountainous spine of Utah from Boulder Mountain northward to the Uintas. Gusty winds and frequent lightning will be the main hazard from these storms today. The winds over western valleys will be quite breezy this afternoon as the 700mb winds increase to about 30kts. The good news is that the southerly winds will bring in smoke free air into all of Utah and southwest Wyoming by this afternoon, which will be nice for a change. Although the winds aloft shift to the west Saturday, smoke is not expected to be readily available initially so another day of little if any smoke likely. A trough moving across northern California this morning will sweep NE into northern Idaho by this evening. The associated cold front with very little upper dynamic support will move into NW corner of Utah this evening and then begin to fade due to lack of dynamical support. Although the main dynamics will remain north of Utah, the lapse rate between 700 and 500mb will be about 18C which is sufficient to create instability from about I-80 northward tonight. In addition, the GFS brings PWs up to about 1 inch across GSL desert and Wasatch Front tonight so the forecast of likely showers appears reasonable. As the remains of the associated cold front sags farther south and east into southwest Wyoming, it should be a focusing mechanism for showers and thunderstorms Saturday from the central mountains NE across the Uintas into SW Wyoming. Precip amounts once again are not expected to be more than 0.10 of an inch for most places. This area of instability will dissipate Saturday night, but enough moisture will remain over the Uintas for isolated showers on Sunday. The south will largely remain rain free, other than isolated showers mainly over the mountains Saturday afternoon. Temperatures will be 8-12 degrees above normal today across the board, but with cooling of about 4 to 5C at 700mb over the northern portions by Saturday, temperatures will be about normal in the north, but the cooling will be marginal at best in the south. Similar temperatures are expected across the south Sunday, but they should increase a couple of degrees by Sunday due to less clouds. .LONG TERM (After 12Z/6AM Monday)...Remnant energy in zonal flow will keep a chance for rain showers in southwest Wyoming and northeast Utah Monday morning. Isolated to scattered convection is expected in the afternoon in the same region. The ridge that has resulted in warm and dry conditions this week will be oriented more east-west, which will keep zonal flow in place. There are differences in ensemble guidance in shortwaves within the mean flow moving through. Some minor temperature differences are likely going through the week as they move through southwest Wyoming and northern Utah. Those could bring enough dynamics for an isolated shower or thunderstorm, but the zonal flow won't have much moisture within it. Therefore, most places will remain dry through through the week. With zonal flow, temperatures will remain right around average in the north. With more influence from the elongated ridge, the south will have temperatures near or slightly warmer than average. && .AVIATION...KSLC...VFR conditions are expected through the valid TAF period. South winds will increase, with gusts likely exceeding 25 knots in the afternoon. Isolated to scattered showers and thunderstorms are likely in the afternoon, with the best chances after 21Z. The main threat will be gusty, erratic outflow winds. Winds will diminish in the evening, but isolated to scattered showers and thunderstorms will last into Saturday. REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions are expected through the valid TAF period. Gusty southwest winds will likely top 30 knots at many locations. Isolated to scattered showers and thunderstorms are expected after 18Z. Southwest Wyoming and northern Utah have the best chance for showers and thunderstorms. Gusty, erratic outflow winds will be the main threat. Winds will diminish in southwest Wyoming and all of Utah in the evening, but isolated to scattered showers and thunderstorms will last into Saturday in southwest Wyoming and northern Utah. && .FIRE WEATHER...The dominant ridge of high pressure will move farther east today allowing an increase of mid level moisture to work its way northward across the region. Isolated to scattered mainly high-based thunderstorms will develop over the mountain spine of Utah this afternoon, as well as over the northwest corner of Utah ahead of an approaching trough. This trough will increase convection this evening and through tonight across northern Utah north of about I-80. Showers will be likely in this area, but rain amounts are expected to be rather light at under 0.10 of an inch in general, but locally more is possible. Southern Utah valleys are expected to remain rain free through tonight, but isolated showers could reach into zones 492 and 494 Saturday. The RH values are expected to remain above 15% today after several previous days of lowering into upper single digits. Temperatures will still be about 6-12 degrees above normal today but lower to near normal across the north Saturday and be 4 to 8 degrees above normal across the south. Temperatures Sunday through middle of next week will be near to about 4 degrees above normal in the north and remain about 4-8 degrees above normal across the south. Min RH values will gradually lower from the upper teens and lower 20s Sunday to the lower to mid teens by Thursday, while the south will have RHs in the teens Sunday but then drop into the lower teens to near 10% by midweek. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Struthwolf LONG TERM...Wilson AVIATION...Wilson FIRE WEATHER...Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Sep 10, 4:17 AM MDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 417 AM MDT Fri Sep 10 2021 UTZ101>131-WYZ021-111200- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 417 AM MDT Fri Sep 10 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Gusty winds from mainly high based showers and thunderstorms will be the main hazard today. An increase in shower and thunderstorm activity is forecast to develop tonight over northern Utah in conjunction with a cold front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated showers and thunderstorms will likely continue across central and northern Utah and SW Wyoming through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Sep 10, 1:38 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
138 PM MDT Fri Sep 10 2021
UTZ116>118-102030-
Sanpete Valley UT-Central Mountains UT-
Eastern Juab/Millard Counties UT-
138 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of southwestern
Sanpete...eastern Millard and southeastern Juab Counties through 230
PM MDT...
At 137 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Scipio, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Scipio, Gunnison, Fayette, Centerfield and Yuba Lake State Park.
This includes the following highways...
Interstate 15 between mile markers 190 and 192, and near mile marker
200.
US Route 50 between mile markers 131 and 143.
US Route 89 between mile markers 239 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3905 11187 3909 11216 3942 11205 3938 11163
TIME...MOT...LOC 1937Z 205DEG 18KT 3913 11202
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WebberSpecial weather statement, Sep 10, 1:42 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
142 PM MDT Fri Sep 10 2021
UTZ109-110-112-WYZ021-102030-
Bear Lake and Bear River Valley UT-Western Uinta Mountains UT-
Wasatch Mountains I-80 North UT-Southwest Wyoming WY-
142 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of southeastern Rich...
north central Summit and western Uinta Counties through 230 PM MDT...
At 141 PM MDT, Doppler radar was tracking a strong thunderstorm near
Evanston, moving northeast at 35 mph. The Evanston Airport just
reported a wind gust to 46 mph with these storms.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evanston, Woodruff, Ragen, Wahsatch, Almy, Altamont, Carter and
Leroy.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 1 and 38.
Interstate 80 in Utah between mile markers 186 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4164 11104 4158 11104 4158 11052 4136 11034
4099 11111 4150 11131 4165 11106
TIME...MOT...LOC 1941Z 235DEG 28KT 4122 11104
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CRKSpecial weather statement, Sep 10, 2:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
204 PM MDT Fri Sep 10 2021
UTZ101-102-104-105-110-102045-
Salt Lake Valley UT-Northern Wasatch Front UT-Wasatch Mountains I-
80 North UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-
204 PM MDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of south central
Weber...central Salt Lake...eastern Davis...southwestern Morgan...
western Summit and east central Tooele Counties through 245 PM MDT...
At 203 PM MDT, Doppler radar was tracking a strong thunderstorm over
Magna, or near West Valley City, moving northeast at 35 mph.
Additional strong thunderstorms were located near South Jordan.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salt Lake City, West Valley City, Layton, Murray, Bountiful,
Farmington, Hill Air Force Base, West Jordan, Taylorsville, South
Jordan, Clearfield, Midvale, Kaysville, South Salt Lake, Herriman,
South Ogden, North Salt Lake, Centerville, Woods Cross and South
Weber.
This includes the following highways...
Interstate 15 between mile markers 298 and 334.
Interstate 84 between mile markers 85 and 89.
Interstate 80 in Utah between mile markers 99 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4110 11180 4102 11177 4099 11172 4093 11167
4093 11165 4103 11166 4096 11151 4052 11202
4069 11227 4117 11196
TIME...MOT...LOC 2003Z 211DEG 29KT 4071 11213
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:25 AM MDT | Special Weather Statement | SLC | Iron | 50 min |
| Sep 10, 1:38 PM MDT | Special Weather Statement | SLC | Sanpete | 52 min |
| Sep 10, 2:07 PM MDT | Special Weather Statement | SLC | Sevier | 38 min |
| Sep 10, 2:23 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake, Weber | 37 min |
| Sep 10, 3:56 PM MDT | Special Weather Statement | SLC | Summit | 49 min |
| Sep 10, 4:29 PM MDT | Special Weather Statement | SLC | Tooele | 61 min |
| Sep 10, 4:38 PM MDT | Special Weather Statement | SLC | Rich | 52 min |
| Sep 10, 4:41 PM MDT | Special Weather Statement | SLC | Box Elder | 64 min |
| Sep 10, 5:04 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 26 min |
| Sep 10, 5:51 PM MDT | Special Weather Statement | SLC | Davis | 54 min |
| Sep 10, 1:42 PM MDT | Special Weather Statement | SLC | Uinta | 48 min |
| Sep 10, 1:46 PM MDT | Severe Thunderstorm Warning | SLC | Uinta | 44 min |
| Sep 10, 2:48 PM MDT | Special Weather Statement | SLC | Uinta | 42 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.